What could cause my son’s legs to turn blue? Do you think this causes him pain?
There are several things that could be causing your son’s legs to be turning blue. There is an entity known as Raynaud’s phenomenon, which causes hands and feet to turn blue and/or red and to be painful. There is some medication that can be tried if this is the case; a rheumatologist would have the most expertise. Raynaud’s phenomenon has been reported frequently in CdLS. There also could be vascular instability causing the blue color. A Doppler ultrasonography of the pulse could be done. A vascular surgeon may have the most expertise with this and could do other studies if necessary. Finally, this could be secondary to lack of oxygen or something cardiac, and a cardiologist could evaluate this.
Legal Disclaimer: Please take note that the CdLS Foundation’s Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child’s personal physician, psychologist, educational consultant, or social worker can deliver.